MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517450
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Dysphasia (2195)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device problem code (b)(4) captures the reportable event of stent migration.Impact code (b)(4) is being used to capture the additional intervention of egd procedure to remove the migrated stent.The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Iit was reported to boston scientific corporation on (b)(6) 2022 that an agile esophageal stent was implanted to treat a 2 cm malignant, tight, pinhole stricture in the mid esophagus due to an esophageal squamous cell carcinoma during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2022.On (b)(6) 2022, post stent placement, during a normal follow-up, the patient presented with dysphasia.Imaging was performed and showed the stent had migrated proximally above the stricture.Another egd procedure was performed, the stent was removed from the patient with rat tooth forceps and another wallflex esophageal stent was implanted to complete the procedure.There was no other intervention or treatment required to address the patient's dysphasia.There were no patient complications reported as a result of this event.

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14654762
Report Number3005099803-2022-03116
Device Sequence Number20044140
Product Code ESW
UDI-Device Identifier08714729973072
UDI-Public08714729973072
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model NumberM00517450
Device Catalogue Number1745
Device Lot Number0028267595
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Initial Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown